Alert archive / California / Coastal Flood Statements in 2013

Coastal Flood Statement 4, NWS San Diego, CA

June 22, 2013San Diego County, California

NWS San Diego, CA issued this coastal flood statement at Jun 22, 2013, 4:54 AM PDT for San Diego County, California. It took effect at Jun 22, 2013, 6:00 PM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 4:54 AM PDT (11:54 UTC)
In effect from
Jun 22, 2013, 6:00 PM PDT
Expired
Jun 23, 2013, 11:00 PM PDT
In force
29 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2309 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WHUS46 KSGX 221154
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
454 AM PDT SAT JUN 22 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING AND SUNDAY EVENING...

CAZ042-043-222000-
/O.NEW.KSGX.CF.S.0004.130623T0100Z-130624T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
454 AM PDT SAT JUN 22 2013

...MINOR TIDAL OVERFLOW POSSIBLE DURING THE EVENING HOURS TODAY AND SUNDAY...

* TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE
  AND SAN DIEGO COUNTIES.

* TIMING...DURING THE EVENING HOURS TONIGHT AND SUNDAY.

* TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 857 PM
  TONIGHT...AND AT 944 PM SUNDAY NIGHT. IN ORANGE COUNTY...PEAKING
  AT NEAR 7 FEET AT 855 PM TONIGHT...AND AT 942 PM SUNDAY NIGHT.

* IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND
  ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE
  TIME OF HIGHEST TIDES. 

$$

HARRISON
5 follow-up statements
026 
WHUS46 KSGX 222003
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
103 PM PDT SAT JUN 22 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING AND SUNDAY EVENING...

CAZ042-043-230415-
/O.CON.KSGX.CF.S.0004.130623T0100Z-130624T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
103 PM PDT SAT JUN 22 2013

...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING AND SUNDAY EVENING...

* TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF 
  ORANGE AND SAN DIEGO COUNTIES. 

* TIMING...DURING THE EVENING HOURS TONIGHT AND SUNDAY.

* TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 857 PM 
  TONIGHT...AND AT 944 PM SUNDAY NIGHT. IN ORANGE COUNTY...
  PEAKING AT NEAR 7 FEET AT 855 PM TONIGHT...AND AT 942 PM 
  SUNDAY NIGHT. 

* IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS 
  AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING 
  DURING THE TIME OF HIGHEST TIDES. 

$$

TS

TO COMMENT ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
850 
WHUS46 KSGX 230429
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PDT SAT JUN 22 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING AND SUNDAY EVENING...

CAZ042-043-231230-
/O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
929 PM PDT SAT JUN 22 2013

...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING AND SUNDAY EVENING...

* TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF 
  ORANGE AND SAN DIEGO COUNTIES. 

* TIMING...DURING THE EVENING HOURS TONIGHT AND SUNDAY.

* TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 857 PM 
  TONIGHT...AND AT 944 PM SUNDAY NIGHT. IN ORANGE COUNTY... 
  PEAKING AT NEAR 7 FEET AT 855 PM TONIGHT...AND AT 942 PM 
  SUNDAY NIGHT. 

* IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS 
  AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING 
  DURING THE TIME OF HIGHEST TIDES. 

$$
392 
WHUS46 KSGX 231206
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
506 AM PDT SUN JUN 23 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING...

CAZ042-043-232100-
/O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
506 AM PDT SUN JUN 23 2013

...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING...

* TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE
  AND SAN DIEGO COUNTIES. 

* TIMING...DURING THE EVENING HOURS TONIGHT.

* TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 944 PM
  TONIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 942 PM
  TONIGHT.

* IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS 
  AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING 
  DURING THE TIME OF HIGHEST TIDES. 

$$

HARRISON
172 
WHUS46 KSGX 232051
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 PM PDT SUN JUN 23 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING...

CAZ042-043-240500-
/O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
151 PM PDT SUN JUN 23 2013

...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING...

* TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE
  AND SAN DIEGO COUNTIES...SUCH AS HUNTINGTON AND SEAL BEACHES AND
  NEAR OCEANSIDE.  

* TIMING...DURING THE EVENING HOURS TONIGHT.

* TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 944 PM 
  TONIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 942 PM 
  TONIGHT. 

* IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS 
  AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING 
  DURING THE TIME OF HIGHEST TIDES. 

$$

TS
353 
WHUS46 KSGX 240354
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
854 PM PDT SUN JUN 23 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING...

CAZ042-043-240600-
/O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
854 PM PDT SUN JUN 23 2013

...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS
EVENING...

* TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE
  AND SAN DIEGO COUNTIES...SUCH AS HUNTINGTONBEACH...SEAL BEACH AND
  NEAR OCEANSIDE.

* TIMING...DURING THE EVENING HOURS TONIGHT.

* TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 944 PM 
  TONIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 942 PM 
  TONIGHT. 

* IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS 
  AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING 
  DURING THE TIME OF HIGHEST TIDES. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Jun 22, 3:30 AM PDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 22, 3:30 AM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT SAT JUN 22 2013

.SYNOPSIS...
LOW PRESSURE ALOFT NEAR THE WEST COAST WILL MAINTAIN STRONGER
ONSHORE FLOW INTO EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING. FOR
COASTAL AND VALLEY AREAS...THE MARINE LAYER WILL DEEPEN INTO MONDAY
WITH AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG EXTENDING
INTO THE INLAND VALLEYS FOR SUNDAY AND MONDAY MORNINGS. FOR THE
MIDDLE TO LATTER PART OF NEXT WEEK...HIGH PRESSURE TO THE EAST WILL
EXPAND WESTWARD AND STRENGTHEN. THIS WILL BRING A STRONG WARMING
TREND WITH TEMPERATURES FOR INLAND AREAS 10 TO 15 DEGREES ABOVE
AVERAGE FOR NEXT WEEKEND. A SHALLOW MARINE LAYER WILL KEEP COASTAL
AREAS COOLER WITH PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. MID
LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE
MOUNTAINS BEGINNING AROUND THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES WILL MOVE INLAND
WHILE ANOTHER FROM THE PACIFIC MOVES INLAND ALONG THE WEST COAST
SUNDAY AND SUNDAY NIGHT. THIS WILL MAINTAIN STRONGER ONSHORE FLOW
THROUGH EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING WITH STRONGEST
GUSTS IN THE WINDIER LOCATIONS TO AROUND 45 MPH. THE ONSHORE FLOW
WILL ALSO BRING A SLOW COOLING TREND INTO MONDAY WITH SLOW WARMING
FOR TUESDAY.

FOR COASTAL AREAS...STRATUS IS MORE EXTENSIVE OVER THE COASTAL
WATERS AND AREAS NEAR THE COAST AS EXPECTED AND SHOULD EXTEND INLAND
INTO THE WESTERN SAN DIEGO COUNTY VALLEYS THIS MORNING. CONTINUED
DEEPENING SHOULD TAKE IT INTO PORTIONS OF THE INLAND VALLEYS SUNDAY
MORNING AND FARTHER INTO THE INLAND VALLEYS MONDAY MORNING...THEN
NOT QUITE AS FAR INTO THE INLAND VALLEYS TUESDAY MORNING.

FOR WEDNESDAY THROUGH EARLY NEXT WEEK...HIGH PRESSURE TO THE EAST
WILL STRENGTHEN AND EXPAND WESTWARD WITH HIGH PRESSURE CENTERED OVER
NEVADA AND UTAH NEXT WEEKEND. THIS WILL BRING A STRONG INLAND
WARMING TREND AND SHALLOWER MARINE LAYER. A MINOR AMOUNT OF MID
LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE
MOUNTAINS BEGINNING AROUND THURSDAY. THE WARMING WILL TAKE
TEMPERATURES TO 5 TO 10 DEGREES ABOVE AVERAGE FOR INLAND AREAS AND
LOCALLY 10 TO 15 DEGREES ABOVE AVERAGE. THIS WOULD PUSH HIGH
TEMPERATURES TO AROUND 100 IN THE INLAND EMPIRE AND AROUND 115 IN
THE LOWER DESERTS. CLOSER TO THE COAST...THE MARINE LAYER AND WEAK
ONSHORE FLOW WILL KEEP COASTAL AREAS COOLER WITH HIGH TEMPERATURES
NEAR TO SLIGHTLY ABOVE AVERAGE.

&&

.AVIATION...
220847Z...COAST/VALLEYS...STRATUS WILL CONTINUE TO FILL INTO THE
COASTAL AREAS ABOUT 10-15 SM INLAND THROUGH 1400 UTC...WITH BASES
1000-1200 FT MSL AND TOPS 1600-1800 FT MSL. HIGHER COASTAL TERRAIN
MAY SEE VIS 3-5SM BR. 1400-1800 UTC...STRATUS CLEARING TO THE
COASTAL WATERS. 1800-23/0300 UTC...MOSTLY SKC WITH UNRESTRICTED
VIS. 23/0300-0900 UTC...STRATUS MOVING 15-20 SM INLAND WITH BASES
1200-1400 FT MSL AND TOPS 1800-2000 FT MSL. BKN CIGS AND/OR 3-5SM
BR VIS MAY MAKE IT INTO KONT DURING THE 23/1200-1400 UTC
TIME-PERIOD.

MTNS/DESERTS...FEW CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH TONIGHT. WESTERLY WINDS 20-25 KT WITH GUSTS 35-40 KT ALONG
THE RIVERSIDE AND SAN DIEGO COUNTY RIDGE-TOPS...DESERT SLOPES AND
ADJACENT DESERT AREAS LATE THIS AFTERNOON INTO THIS EVENING WILL
CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE
AFOREMENTIONED MTNS.

&&

.MARINE...
HIGHEST HIGH TIDES OF 7.5 FEET IN SAN DIEGO COUNTY AND NEAR 7 FEET
IN ORANGE COUNTY WILL OCCUR THIS EVENING AND SUNDAY EVENING. LOWEST
TIDES WILL BE NEAR -1.8 FEET AND OCCUR DURING THE EARLY MORNING
HOURS. WITH TIDAL SWINGS THIS GREAT...STRONG RIP CURRENTS ARE
LIKELY. MINOR TIDAL OVERFLOW WILL ALSO BE POSSIBLE DURING THE
EVENING HIGH TIDES...MAINLY IN LOW LYING AREAS ALONG THE BEACHES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 21, 4:00 PM PDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI JUN 21 2013

CAZ042-043-221300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
400 PM PDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

LARGE 9 FOOT TIDAL SWINGS WILL PRODUCE STRONG RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS. MINOR COASTAL FLOODING IS ALSO
POSSIBLE DURING THE EVENING HIGH TIDES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

SATURDAY THROUGH MONDAY...HIGH TIDES OVER 7 FEET WITH PEAK HIGH
TIDES OF 7.5 FEET SATURDAY AND SUNDAY EVENINGS. MORNING LOW TIDES
WILL BE -1.8 FEET. THE LARGE DAILY TIDAL SWINGS WILL PRODUCE STRONG
RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS. MINOR COASTAL
FLOODING IS ALSO POSSIBLE DURING THE EVENING HIGH TIDES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-060>062-221300-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

GUSTY WESTERLY WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OF AROUND 40
MPH MAY CAUSE DIFFICULTY FOR MOTORISTS IN HIGH PROFILE VEHICLES NEAR
THE BANNING PASS AND NEAR THE DESERT SLOPES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

SATURDAY THROUGH AND MONDAY AFTERNOONS/EVENINGS...GUSTY WESTERLY
WINDS THROUGH THE PASSES AND NEAR THE DESERT SLOPES MAY RESULT IN
LOCALLY HAZARDOUS DRIVING CONDITIONS AT TIMES DUE TO BLOWING DUST
AND STRONG CROSS WINDS. LOCAL WIND GUSTS UP TO 50 MPH ARE POSSIBLE
IN THE WINDIEST SPOTS ON LATE SUNDAY AND AGAIN MONDAY. HIGH PROFILE
VEHICLES WOULD BE MOST AT RISK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:15 AM PDTWind AdvisorySGXRiverside18 hr

Nearby

Coastal Flood Statements in California, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.